Oklahoma, 2005

Hail in Oklahoma, April 11, 2005

April 11, 2005 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 11, 1:47 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 11, 1:47 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT MON APR 11 2005

.DISCUSSION...

SCATTERED ELEVATED CONVECTION IS ONGOING AT THIS HOUR ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A 100 KT 300 MB JET
STREAK MOVES INTO THE AREA. THIS ACTVITY IS EXPECTED LAST FOR
SEVERAL MORE HOURS BEFORE THE AIRMASS OVER THE AREA BECOMES A
LITTLE MORE STABLE.

SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO PICK UP AGAIN LATER
THIS AFTERNOON AS THE COLD FRONT CURRENTLY LOCATED ACROSS WESTERN
KANSAS AND THE OKLAHOMA PANHANDLE SURGES THROUGH EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING. WOULD
EXPECT THUNDERSTORMS TO DEVELOP ALONG THIS FRONTAL BOUNDARY LATE
THIS AFTERNOON AS AIRMASS AHEAD OF THE FRONT BECOME INCREASINGLY
UNSTABLE WITH SFC BASED LI VALUES OF -2 TO -5 AND CAPE VALUES IN
THE 1000 TO 1500 J/KG RANGE IN A NARROW BAND ACROSS EXTREME EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. WILL ALSO SEE SOME SHOWER AND
THUNDERSTORM ACTIVITY ASSOCIATED WITH THE MID-LEVEL LOW
PRESSURE SYSTEM THAT IS CURRENTLY LOCATED OVER EASTERN COLORADO
AS IT MOVES ALONG THE KANSAS/OKLAHOMA BORDER LATE THIS AFTERNOON
AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER ACROSS THE TULSA
CWA WILL BE IN ADVANCE OF THE COLD FRONT LATE THIS AFTERNOON AND
EVENING ACROSS EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
WOULD EXPECT LARGE HAIL AND WIND GUSTS OF 60 MPH TO BE THE MAIN
CONCERN.

WILL KEEP SLIGHT CHANCE POPS IN FOR TUESDAY WITH MID-LEVEL AND
ASSOCIATED COLD CORE IN THE VICINITY.

MADE NO CHANGES TO THE EXTENDED PORTION OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  47  66  47 /  30  20  20  10
FSM   74  49  67  46 /  70  20  20  10
MLC   74  47  68  44 /  40  10   0  10
BVO   73  45  66  44 /  30  30  20  10
FYV   70  43  62  41 /  70  30  20  10
BYV   69  46  60  44 /  80  50  20  10
MKO   73  46  65  47 /  40  20  20  10
MIO   74  46  63  43 /  60  40  20  10
F10   73  47  67  46 /  30  10  10  10
HHW   74  47  70  45 /  60  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Apr 10, 11:50 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 AM CDT MON APR 11 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111800-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 AM CDT MON APR 11 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
 	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A DRY LINE STALLED OVER WESTERN OKLAHOMA THIS EVENING.  A COLD
FRONT WILL MERGE INTO THE DRY LINE AND THE COMBINED BOUNDARIES WILL
SLOWLY MOVE ACROSS OKLAHOMA TONIGHT...REACHING THE I-35 CORRIDOR BY
EARLY MORNING.  OVERALL THE INSTABILITY IS WEAK...BUT ENOUGH REMAINS
FOR A FEW STORMS TO OCCUR IN THE AREA OVERNIGHT.  WHILE WINDS ALOFT
ARE STRONG...THE LIMITED INSTABILITY SHOULD RESULT IN ONLY A LIMITED
HAIL THREAT WITH THE STRONGER STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD BE READY TO ACTIVATE SPOTTERS IF WARNINGS
ARE ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE SLOW MOVEMENT OF THE CURRENT SYSTEM ACROSS THE PLAINS MAY
ALLOW FOR THE DAYS NEW STORM DEVELOPMENT TO BE IN FAR EASTERN
OKLAHOMA OR WESTERN ARKANSAS.  SOME SEVERE WEATHER RISK MAY
NEED TO BE INCLUDE IN THE DAY ONE PART OF THIS OUTLOOK WHEN IT
IS ISSUED LATER THIS MORNING.  THE NEXT CHANCE OF THUNDERSTORMS
IS THEN EXPECTED TO AFFECT THE AREA BY LATE IN THE WEEK AS THE
NEXT UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 10, 10:36 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT SUN APR 10 2005

OKZ054-059-110545-
OSAGE OK-PAWNEE OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 146 FOR
THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 2 COUNTIES

IN NORTHEAST OKLAHOMA

OSAGE                 PAWNEE

THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE

ARZ001>002-010>011-019>020-029-OKZ055>058-061>063-067>070-072
-074>076-110900-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-SEBASTIAN AR-WASHINGTON AR-ADAIR OK-
CHEROKEE OK-CRAIG OK-DELAWARE OK-HASKELL OK-LATIMER OK-
LE FLORE OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OTTAWA OK-
ROGERS OK-SEQUOYAH OK-WAGONER OK-WASHINGTON OK-

...SEVERE THUNDERSTORM WATCH NUMBER 147 REMAINS VALID UNTIL 4 AM CDT
FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS

FRANKLIN              SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE              MUSKOGEE              SEQUOYAH

IN NORTHEAST OKLAHOMA

ADAIR                 CRAIG                 DELAWARE
MAYES                 NOWATA                OTTAWA
ROGERS                WAGONER               WASHINGTON

IN SOUTHEAST OKLAHOMA

HASKELL               LATIMER               LE FLORE

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHOUTEAU...
CLAREMORE...CATOOSA...SALLISAW...OZARK...CHARLESTON...JAY...
TAHLEQUAH...STIGLER...FORT SMITH...NOWATA...MUSKOGEE...STILWELL...
MARIETTA...WESTVILLE...BERRYVILLE...EUREKA SPRINGS...WAGONER...
COWETA...BARTLESVILLE...VAN BUREN...POTEAU...WILBURTON...
FAYETTEVILLE...SPRINGDALE...MIAMI...HUNTSVILLE AND VINITA
Special weather statement, Apr 10, 10:54 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT SUN APR 10 2005

ARZ011-020-110600-
FRANKLIN AR-MADISON AR-
1154 PM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 1154 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES WEST OF CROSSES TO 9 MILES SOUTHWEST OF
DELANEY TO 21 MILES SOUTHWEST OF PATRICK...MOVING NORTHEAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HARMONY...GEORGETOWN...RED STAR...WEATHERS...HUNTSVILLE...ST PAUL...
PETTIGREW...AURORA...WESLEY...HINDSVILLE...FORUM...COMBS...
BRASHEARS...DUTTON...PATRICK...BOSTON...DELANEY...CROSSES...WITTER...
JAPTON...MARBLE...ALABAM AND CLIFTY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 10, 11:17 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CDT MON APR 11 2005

ARZ002-110615-
CARROLL AR-
1217 AM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 1217 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF BUSCH TO 21 MILES SOUTHWEST OF
METALTON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OAK GROVE...OAK HILL...PLEASANT
RIDGE...DENVER...BERRYVILLE...EUREKA SPRINGS...OSAGE...GREEN
FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE...GRANDVIEW...BUSCH AND BEAVER.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 11, 1:28 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT MON APR 11 2005

OKZ071-073-110830-
MCINTOSH OK-PITTSBURG OK-
228 AM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     MCINTOSH AND PITTSBURG

AT 228 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF SCIPIO TO 14 MILES WEST OF
HAYWOOD...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...EUFAULA...HANNA...VERNON...
RAIFORD...VIVIAN...STIDHAM...PIERCE...HITCHITA...HAYWOOD...ARPELAR...
SCIPIO...BLOCKER...FEATHERSTON...CROWDER...INDIANOLA AND CANADIAN.

A LARGE PORTION OF MCINTOSH AND PITTSBURG COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 330 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 11, 2:23 AM CST, 52 minutes before
OKZ070-071-073-074-110915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT MON APR 11 2005

OKZ070-071-073-074-110915-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
323 AM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH...HASKELL AND PITTSBURG

AT 323 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF ONAPA TO 2 MILES WEST OF
BLOCKER...MOVING NORTHEAST AT 45 MPH.

A LARGE PORTION OF MUSKOGEE...MCINTOSH...HASKELL AND PITTSBURG
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 415 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 11, 2:40 AM CST, 35 minutes before
ARZ029-OKZ076-110915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT MON APR 11 2005

ARZ029-OKZ076-110915-
LE FLORE OK-SEBASTIAN AR-
340 AM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 340 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES SOUTH OF SUMMERFIELD...MOVING NORTHEAST AT 45 MPH.

A LARGE PORTION OF SEBASTIAN AND LE FLORE COUNTIES WILL BE AFFECTED
BY THIS STORM THROUGH 415 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Western Arkansas radar (KSRX), 24 km away, was scanning. The volume nearest the first event began at 09:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Le Flore

When
April 11, 3:15 AM CST
Where
Le Flore County, Cameron
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
35.133, -94.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448712.